Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 241, NWS Memphis, TN

July 5, 2017Crockett County, Haywood County, Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2017, 5:09 AM CDT for Crockett County, Haywood County, Madison County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 5:09 AM CDT (10:09 UTC)
Expired
Jul 5, 2017, 5:37 AM CDT
In force
28 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crockett County, TN, Haywood County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 10.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

283 
WUUS54 KMEG 051009
SVRMEG
TNC033-075-113-051100-
/O.NEW.KMEG.SV.W.0241.170705T1009Z-170705T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
509 AM CDT WED JUL 5 2017

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Crockett County in western Tennessee...
  East central Haywood County in western Tennessee...
  Madison County in western Tennessee...

* Until 600 AM CDT

* At 509 AM CDT, a severe thunderstorm was located near Holly Grove,
  or 9 miles east of Brownsville, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Jackson, Bells, Three Way, Bemis, Adair, Holly Grove, Carroll,
  Neely, Malesus, Youngs Crossing, Huntersville, Gum Flat, Westover,
  Roberts, Windy City, Gilmore, Maple Grove, Leighton, East Union and
  Oakfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3553 8914 3570 8914 3579 8866 3555 8863
TIME...MOT...LOC 1009Z 258DEG 26KT 3561 8909 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
757 
WWUS54 KMEG 051024
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
524 AM CDT WED JUL 5 2017

TNC075-051034-
/O.CAN.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Haywood TN-
524 AM CDT WED JUL 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAYWOOD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3555 8863 3553 8907 3569 8907 3570 8908
      3569 8909 3570 8909 3570 8912 3571 8909
      3579 8866
TIME...MOT...LOC 1024Z 250DEG 27KT 3570 8894 

$$

TNC033-113-051100-
/O.CON.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Crockett TN-Madison TN-
524 AM CDT WED JUL 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHEASTERN CROCKETT AND CENTRAL MADISON COUNTIES...

At 524 AM CDT, a severe thunderstorm was located over Adair, or 7
miles northwest of Jackson, moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Jackson, Bells, Three Way, Bemis, Adair, Carroll, Neely, Malesus,
Youngs Crossing, Huntersville, Gum Flat, Westover, Roberts, Windy
City, Gilmore, Maple Grove, Leighton, East Union and Oakfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3555 8863 3553 8907 3569 8907 3570 8908
      3569 8909 3570 8909 3570 8912 3571 8909
      3579 8866
TIME...MOT...LOC 1024Z 250DEG 27KT 3570 8894 

HAIL...<.75IN
WIND...60MPH
 
$$
315 
WWUS54 KMEG 051030
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
530 AM CDT WED JUL 5 2017

TNC033-051040-
/O.CAN.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Crockett TN-
530 AM CDT WED JUL 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROCKETT COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3555 8863 3553 8907 3567 8902 3574 8895
      3579 8866
TIME...MOT...LOC 1030Z 258DEG 26KT 3571 8889 

$$

TNC113-051100-
/O.CON.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Madison TN-
530 AM CDT WED JUL 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL MADISON COUNTY...

At 530 AM CDT, a severe thunderstorm was located near Adair, or near
Jackson, moving east at 30 mph.

HAZARD...50 to 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Jackson, Three Way, Bemis, Adair, Carroll, Neely, Malesus, Youngs
Crossing, Huntersville, Westover, Roberts, Windy City, Gilmore, Maple
Grove, Leighton, East Union and Oakfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3555 8863 3553 8907 3567 8902 3574 8895
      3579 8866
TIME...MOT...LOC 1030Z 258DEG 26KT 3571 8889 

HAIL...<.75IN
WIND...60MPH
 
$$
638 
WWUS54 KMEG 051037
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
537 AM CDT WED JUL 5 2017

TNC113-051046-
/O.CAN.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Madison TN-
537 AM CDT WED JUL 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3555 8863 3553 8907 3567 8902 3574 8895
      3579 8866
TIME...MOT...LOC 1035Z 258DEG 26KT 3572 8883 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:15 AM CDT, 54 minutes earlier.

Area forecast discussion, Jul 5, 4:15 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
415 AM CDT Wed Jul 5 2017

.DISCUSSION...Water Vapor/Infrared Satellite trends along with 00Z
upper air analysis places an upper level low over Southwest
Missouri earLy this morning. Regional WSR-88D radar trends show
showers and a few thunderstorms over areas along and west of the
Mississippi River and another area over Northeast Texas and
Southwest Arkansas. As of 3 AM CDT, temperatures across the Mid-
South are in the 70s across most locations.

Short term models are in relatively decent agreement this morning
with the upper level low over Southwest Missouri slowly moving
east today and gradually becoming absorbed into a longwave upper
level trough axis by Thursday and Thursday night. These synoptic
features combined with a warm, moist and unstable tropical
airmass will result in continued chances for showers and
thunderstorms across much of the Mid-South Today through Thursday
night. Potential will exist for a few strong thunderstorms and
perhaps an isolated severe thunderstorm. Damaging winds will be
the primary severe weather threat if any thunderstorms can reach
severe limits. High low level moisture and precipitable water
values above 2 inches will be conducive for heavy rainfall with
the convective activity. Shower and thunderstorm chances will
gradually diminish into Friday as shortwave ridging temporarily
builds in across the Mid-South.

Long term models suggest an unsettled pattern will persist across
the Mid-South for the upcoming weekend into early next week as
persistent northwest upper level flow remains entrenched across
the Middle and Lower Mississippi Valleys with an upper level ridge
centered over the Rockies. This will result in chances for showers
and thunderstorms each day with a potential for better coverage
occurring during peak daytime heating. Temperatures will average
slightly below normal to near normal for July.

CJC

&&

.AVIATION...
06z TAFs

An upper level disturbance over SW MO will very slowly move east
over the next 24 hours. A few lingering SHRAs expected overnight.
Expect stratus to develop around sunrise lifting by 15z or 16z
followed by another round of SHRAs/TSRAs into the early afternoon.
SHRA and TSRA threat will continue through the end of the period
with the upper trough axis still to the west, though timing is
difficult this far out. Light south winds overnight become SW on
Wednesday with some gusts above 15 kts at KMEM and KJBR in the
afternoon.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 5, 4:19 AM CDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
419 AM CDT Wed Jul 5 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
419 AM CDT Wed Jul 5 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong thunderstorms to perhaps an isolated severe
thunderstorm is possible across the Mid-South today into this
evening. Damaging winds is the primary threat if any
thunderstorms can reach severe limits. Heavy rainfall is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 5, 4:53 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
453 AM CDT WED JUL 5 2017

TNZ050-052-090-051030-
Hardeman TN-Madison TN-Haywood TN-
453 AM CDT WED JUL 5 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...

Northwestern Hardeman County in western Tennessee...
Western Madison County in western Tennessee...
Southeastern Haywood County in western Tennessee...

At 452 AM CDT...strong thunderstorms were producing winds to 45 mph
was located along a line extending from Holly Grove to near
Dancyville. Movement was east at 30 mph.

Very heavy rain will occur with this line of thunderstorms.

People in northwestern Hardeman...western Madison and southeastern
Haywood Counties should monitor this storm closely.

LAT...LON 3539 8887 3540 8933 3570 8921 3571 8912
      3567 8902 3572 8896 3574 8873
TIME...MOT...LOC 0952Z 267DEG 27KT 3564 8916 3541 8924

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:08 PM CDTSpecial Weather StatementMEGFayette, Shelby52 min
Jul 4, 7:37 PM CDTSpecial Weather StatementMEGChester38 min
Jul 5, 4:53 AM CDTSpecial Weather StatementMEGMadison37 min
Jul 5, 5:39 AM CDTSpecial Weather StatementMEGCarroll36 min
Jul 5, 10:21 AM CDTSpecial Weather StatementMEGTipton39 min
Jul 5, 10:38 AM CDTSpecial Weather StatementMEGLake52 min
Jul 5, 10:48 AM CDTSpecial Weather StatementMEGCrockett, Haywood42 min
Jul 5, 11:08 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale52 min
Jul 5, 11:13 AM CDTSpecial Weather StatementMEGObion47 min
Jul 5, 11:34 AM CDTSpecial Weather StatementMEGGibson41 min
Jul 5, 11:54 AM CDTSpecial Weather StatementMEGWeakley51 min
Jul 5, 11:57 AM CDTSpecial Weather StatementMEGBenton, Carroll, Henry63 min
Jul 5, 3:43 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.